Alert archive / Wisconsin / River Flood Watches in 2011

River Flood Watch 7, NWS Milwaukee, WI

March 23, 2011Green Lake County, Waushara County, Winnebago County, Wisconsin

NWS Milwaukee, WI issued this river flood watch at Mar 23, 2011, 4:29 PM CDT for Green Lake County, Waushara County, Winnebago County, Wisconsin. It took effect at Mar 28, 2011, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 23, 2011, 4:29 PM CDT (21:29 UTC)
In effect from
Mar 28, 2011, 7:00 AM CDT
Expired
Mar 27, 2011, 10:45 AM CDT
In force
Issued by
NWS Milwaukee, WI
Flood severity
None

Counties Green Lake County, WI, Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 89 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River (North) at Berlin (BERW3).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
14.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04073500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood watch went out at Mar 23, 3:16 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 23, 3:16 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CDT WED MAR 23 2011

.VERY SHORT TERM...TONIGHT AND THURSDAY. FORECAST CONFIDENCE...MEDIUM TO HIGH.

LIGHT DEFORMATION SNOW WILL EXIT SRN WI THIS EVENING...AS LOW
PRESSURE CONTINUES TO PULL AWAY TO THE EAST. WILL KEEP WINTER
WEATHER ADVISORY GOING IN THE NORTH UNTIL THIS EVENING...WITH SOME
MORE LIGHT ACCUMULATIONS POSSIBLE. MEANWHILE...TEMPS WILL FALL AS
COLDER AIR ADVECTS IN...WITH LAKE EFFECT SNOW A POSSIBILITY THIS
EVENING INTO THE NIGHT. PRETTY GOOD NORTHEAST FETCH WITH SFC-850 MB
DELTA T VALUES INCREASING TO AROUND 14C SHOULD ALLOW FOR A ROUND OF
LAKE EFFECT SNOW SHOWERS ALONG THE LAKE SHORE...PUSHING A COUNTY OR
SO INLAND. KEPT LIKELY POPS GOING...WITH AROUND AN INCH OF SNOW
ACCUMULATION POSSIBLE. DRIER AIR WILL PUSH IN FROM THE NORTH LATER
TONIGHT...WITH THE LAKE EFFECT SHUTTING OFF NORTH TO SOUTH BY
DAYBREAK.

SHOULD GET PRETTY CHILLY TONIGHT...PARTICULARLY AWAY FROM THE
LAKE...AS 925 MB TEMPS CRASH TO -10C TO -12C. COULD EVEN SEE A FEW
SINGLE DIGIT READINGS IN THE NW CWA...WITH MOSTLY CLEAR SKIES AND
LIGHTER WINDS AS HIGH PRESSURE BUILDS INTO THE AREA.

MODEL 925 MB TEMPS ONLY RECOVER TO AROUND -7C TO -10C
THURSDAY...KEEPING HIGH TEMPS WELL BELOW NORMAL FOR LATE MARCH. A
DECENT AMOUNT OF SUN AND LIGHTER WINDS SHOULD AT LEAST LESSEN THE
BLOW OF THE COLDER AIR. NAM TRYING TO SHOW CLOUDS LINGERING WITH THE
COLDER AIRMASS...BUT PREFER DRIER GFS/ECMWF/CANADIAN FOR NOW. WILL
HAVE TO WATCH UPSTREAM SATELLITE TO SEE IF CLEARING IS INDEED ON THE
WAY LATER TONIGHT.

.SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY NIGHT.

THIS PERIOD HIGHLIGHTED BY PERSISTENT NW FLOW BEHIND 500 MB VORTEX
OVER ERN CANADA...WITH A TROUGH EXTENDING EVER FARTHER TO THE WEST
OF THE MAIN VORTEX AS SHORT WAVE ENERGY ELONGATES THE TROUGH TOWARDS
THE UPPER GREAT LAKES. RIDGING IN THE PLAINS FLATTENED THROUGH THIS
PERIOD BY A SERIES OF SHORT WAVES EJECTING FROM WESTERN
TROUGH...WHICH ARE DAMPENED AS THEY MOVE INTO CONFLUENT FLOW OVER
THE GREAT LAKES.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

STILL UNDER INFLUENCE OF CYCLONIC FLOW ALOFT...WITH ANTI-CYCLONIC
SURFACE FLOW AROUND SURFACE HIGH THROUGH PERIOD. HINT OF JET
COUPLING ALONG IL/WI BORDER EARLY FRIDAY MORNING...THEN JET MAX RUNS
TO THE SOUTH THROUGH NRN IL...KEEPING UPPER DIVERGENCE WITH RIGHT
ENTRANCE REGION OVER CENTRAL IL. SOME MID AND HIGH CLOUDS ASSOCIATED
WITH 500-300MB Q-VECTOR CONVERGENCE...MAINLY DUE TO CVA WITH FIRST
SHORT WAVE WHICH FOCUSES JUST TO THE SOUTH OVER ILLINOIS...AND
CONVERGENCE BETWEEN SW FLANK OF COLD CYCLONIC FLOW AND NORTHERN
FRINGE OF 700 MB WARM AIR ADVECTION JUST PUSHING INTO SOUTHWEST CWA.

SOUNDINGS INDICATE A LOW LEVEL CLOUD DECK DEVELOPING/DEEPENING
DURING THE DAY FRIDAY WITH INCREASING INSTABILITY AS COLDER 850 MB
TEMPERATURES DROP NORTHEAST TO SOUTHWEST OVER THE REGION. FORECAST
SOUNDINGS KEEP A DRY LAYER BETWEEN 850 MB AND 725 MB...AND DEEP
ENOUGH TO PREVENT ANY SEEDER-FEEDER PRECIPITATION...THOUGH THE 06Z
AND 12Z GFS RUNS ARE CLOSE AT KDBQ. WILL KEEP SLIGHT CHANCE LIMITED
TO THE FAR SOUTHWEST FRIDAY/FRIDAY NIGHT.

SOME HINT OF LAKE-EFFECT DURING THE DAY FRIDAY WITH ONSHORE
CONVERGENCE AND FAVORABLE DELTA T/S...BUT FETCH AT/OR BELOW 90 MILES
AND EXTREMELY DRY AIR ABOVE INVERSION WITH SURFACE DEW POINT
DEPRESSIONS AROUND 3C WILL LIMIT DEPTH OF CLOUD LAYER...WHICH JUST
GETS INTO -10C TEMPERATURES...SO CLOUDS BUT NO SNOW SHOWERS FOR NOW.

WITH PARTLY CLOUDY SKIES THURSDAY NIGHT...TEMPERATURES WILL FALL
INTO THE TEENS AWAY FROM THE LAKE AND IN THE SINGLE DIGITS FAR NORTH
WITH THE SNOW COVER. EXPECT ONSHORE FLOW AND SOME LAKE CLOUDS TO
KEEP LAKESIDE TEMPS IN THE 20S. FILTERED SUNSHINE AT BEST WILL YIELD
HIGHS IN THE LOW TO MID 30S FRIDAY. CLOUDS THIN FRIDAY NIGHT...WITH
COOL EAST WINDS AROUND SURFACE HIGH SO TEMPERATURES DROP BACK INTO
THE TEENS AND LOWER 20S WITH SLIGHTLY WARMER TEMPERATURES WITH ONSHORE
FLOW ALONG LAKE.

SATURDAY AND SATURDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

INFLUENCE OF COLD SURFACE HIGH IN PLAY SATURDAY...WITH -8C TO
-12C 925MB TEMPERATURES YIELDING HIGHS IN THE MID 20S NE TO THE LOW
TO MID 30S SW SATURDAY EVEN WITH SOME SUNSHINE. CLOUDS BEGIN TO
INCREASE AS WELL AS WINDS AS NEXT SHORT WAVE MOVES THROUGH REGION
AND SURFACE LOW PASSES TO THE SOUTH. GFS BRINGS NORTHERN EDGE OF
PRECIPITATION SHIELD INTO THE FAR SOUTHERN FORECAST AREA SATURDAY
NIGHT..BUT 00Z/12Z ECMWF KEPT PCPN WELL SOUTH...WITH THE CANADIAN
JUST TOUCHING THE BORDER. WITH DRY FLOW AROUND HIGH AND SURFACE
LOW TRACKING ALONG AND SOUTH OF THE OHIO RIVER ON THE GFS WILL
LEAVE SATURDAY NIGHT DRY. WILL HAVE TO WATCH FOR POSSIBLE LAKE
EFFECT SATURDAY NIGHT WITH NE FETCH.

.LONG TERM...SUNDAY THROUGH WEDNESDAY. FORECAST CONFIDENCE MEDIUM.

BROAD SURFACE HIGH WILL PREDOMINATE THROUGH THE PERIOD. ELONGATED
500 MB TROUGH DROPS THROUGH WESTERN GREAT LAKES SUNDAY AND SHIFTS
EAST MONDAY. GFS GENERATING LAKE EFFECT SNOW ALONG DOOR COUNTY INTO
NE FORECAST AREA BETWEEN 06Z AND 12Z SUNDAY...SHIFTING INLAND TO THE
SOUTHEAST DURING THE DAY. SOUNDINGS SHOW COLUMN DRY...AND EVEN
PERSISTENT NORTHEAST FETCH AROUND LEADING EDGE OF HIGH AND
INSTABILITY NOT GENERATING ENOUGH MOISTURE OFF OF LAKE FOR MUCH
MORE THAN A THIN LAYER OF LAKE CLOUDS...MUCH LESS LAKE-EFFECT
SNOW.

HIGH KEEPS NEXT SURFACE LOW WELL TO THE SOUTH ON MONDAY AND REMAINS
ANCHORED OVER THE WESTERN LAKES THROUGH THE REMAINDER OF THE
EXTENDED PERIOD. IT WILL KEEP THE REGION COOL...WITH BELOW NORMAL
TEMPERATURES INTO NEXT WEEK...THOUGH WITH SOME SLIGHT UPWARD
MODIFICATION NEXT TUESDAY AND WEDNESDAY.

&&

.AVIATION...IFR TO MVFR CIGS/VSBYS LIKELY TO CONTINUE THIS EVENING
INTO TONIGHT...AS LIGHT DEFORMATION SNOW MOVES THROUGH. SNOW WILL
END AWAY FROM THE LAKE BY AROUND MIDNIGHT...BUT LAKE EFFECT SNOW
SHOWERS WILL LIKELY CONTINUE NEAR THE LAKE THROUGH MUCH OF THE
NIGHT. SHOULD SEE CONDITIONS RETURN TO VFR THURSDAY MORNING AS HIGH
PRESSURE BUILDS INTO THE AREA. NAM TRYING TO SHOW MVFR CIGS
LINGERING TOMORROW WITH COLDER AIRMASS...BUT PREFER DRIER
GFS/ECMWF/CANADIAN FOR NOW. WILL HAVE TO WATCH UPSTREAM SATELLITE TO
SEE IF CLEARING IS INDEED ON THE WAY LATER TONIGHT.

&&

.MARINE...BLUSTERY NORTHEAST WINDS WILL EVENTUALLY BECOME NORTHERLY
TONIGHT. SMALL CRAFT ADVISORY CONDITIONS STILL EXPECTED TO PERSIST
THROUGH MUCH OF THE DAY THURSDAY AS THESE WINDS KEEP HIGH WAVES
GOING. WINDS SHOULD EASE LATER TONIGHT INTO THURSDAY...WITH WAVES
THEN SUBSIDING THROUGH THE DAY. WILL KEEP SMALL CRAFT ADVISORY GOING
THROUGH THURSDAY AFTERNOON.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ046-
     047-051-052.

LM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT THURSDAY FOR LMZ643>646.

&&

SHORT/LONG TERM...09/REM
VERY SHORT TERM/AVIATION/MARINE...07/DDV
Hazardous weather outlook, Mar 23, 3:42 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 PM CDT WED MAR 23 2011

WIZ046-047-051-052-056>060-062>072-242045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
342 PM CDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

LOW PRESSURE WILL CONTINUE MOVING EASTWARD ACROSS THE OHIO VALLEY
TONIGHT. AS THIS SYSTEM MOVES AWAY ANY MIX OF LIGHT SNOW...SLEET
AND LIGHT RAIN LATE THIS AFTERNOON...WILL CHANGE OVER TO LIGHT SNOW AND
SNOW SHOWERS THIS EVENING...BEFORE ENDING WEST TO EAST OVERNIGHT.

AN ADDITIONAL ONE TO TWO INCHES OF SNOW IS EXPECTED ALONG AND
NORTH OF A LINE FROM AROUND OXFORD IN MARQUETTE COUNTY TO CEDAR
GROVE IN FAR SOUTHEAST SHEBOYGAN COUNTY HENCE A WINTER WEATHER ADVISORY
REMAINS IN EFFECT UNTIL 7 PM CDT.

SNOW SHOWERS ARE EXPECTED THIS EVENING NEAR LAKE
MICHIGAN...POSSIBLY CAUSING AN INCH OR TWO OF NEW SNOWFALL.

DUE TO THE RECENT RAINFALL...MANY RIVERS WILL CONTINUE TO RISE
ABOVE BANKFULL...WITH SEVERAL INCLUDING THE FOX RIVER NEAR NEW
MUNSTER AND THE BARABOO RIVER EXCEEDING FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS.
SNOWFALL REPORTS WOULD BE APPRECIATED.

LMZ643>646-242045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
342 PM CDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR BLUSTERY EAST TO
NORTHEAST WINDS AS LOW PRESSURE PASSES SOUTH OF LAKE MICHIGAN. A
GALE WARNING IS IN EFFECT INTO THIS EVENING FOR THE OPEN WATERS OF
THE LAKE.

THE WINDS WILL BACK TO THE NORTH TONIGHT AND BEGIN TO SLOWLY
DIMINISH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY DUE
TO LINGERING NORTH WINDS AND HIGH WAVES. THE WINDS AND WAVES WILL
SUBSIDE THROUGH THE DAY.

ANOTHER LOW PRESSURE AREA PASSING SOUTH OF WISCONSIN WILL RESULT
IN WINDS APPROACHING SMALL CRAFT ADVISORY LEVELS OVER THE WEEKEND.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 10:40 AM CDTRiver Flood WarningMKXOzaukee6 hr
Mar 23, 10:43 AM CDTRiver Flood WatchMKXJefferson35 hr
Mar 23, 4:13 PM CDTRiver Flood WarningMKXJefferson7 days
Mar 23, 4:13 PM CDTRiver Flood WarningMKXRock18 days

Nearby

River Flood Watches in Wisconsin, 2011Every river flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.